Discussions that mention prednisone

Allergies board


Hi there,

I also started getting allergy shots about a month and half ago for severe allergies to pollen. I reacted severely on testing to every single pollen, as well as dog, cat, dustmites. I was unable to tolerate shots due to large hives at injection site when I was a teen (am 39 now) so they started me off at a very dilute dose and four shots, once a week.

Well, I had problems from the first shot.. my sinuses would swell up within seconds of my shots. I was told to take an antihistamine before. That worked for a couple of weeks, but then I started to get very fatigued/exhausted after my shots the last few times. Also a bit nauseous. I felt like I was coming down with something, but I never had a skin reaction and it would go away by the next day. Well this week, same thing happened, except the next day, I started to have swelling of the larynx and sinuses, coughing, tight throat, tingling toungue, and swelling around my lips. I went to the ER and called my allergist. I was given Benedryl and Prednisone to take for 3 days. I am on day 2, and have to see my allergist this week to see if I can still take the shots.

Sooo... I would say that if it is unusual fatigue that comes on only AFTER your shot, then gets better, you should see the dr. before another shot. I would mention it either way. But I have heard of folks who have to nap after their shots and have no other problems with them. If it is a general fatigue all the time, I am not sure why. I know that starting immunotherapy can stir up your allergies, and maybe that causes fatigue. I would talk to your allergist about this.